Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Abdominal pain with loose stools after taking Azithromycin for sinus infection. On Sporlac and Nutriright

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
A month back I had eye and sinus infection, doctor prescribed Azibhar (Azithromycin) for 3 days. My stomach got upset on the second day of antibiotic course and had loose stools. I waited for a week to get setteed but stomach did not return to normal state. Then doctor presecribed sporlac for 3 days and one dose of eldopher. Then stomach was normal for a week or so. After that it started having gassy again and stools were loose and semisolid. Doctor has prescribed 10 days of sporlac now. I am in middle(7 days passed) of taking sporlac, I feel gassy many times, my stool is still semi solid and thin/loose and has undigested particles. Sometimes abdominal pain is there while passing stool. I feel that my stomach and digestion system has not returned to normal.
Doctor also prescribed Nutri right(a multi vitamin) in addition to Sporlac, that I am taking now once a day.

It would be great if any doctor provides good suggestion.
Posted Mon, 21 May 2012 in Abdominal Pain
Answered by Dr. Ajit Naniksingh Kukreja 10 hours later

Thanks for posting your query

Your information is very specific I appreciate

Yes in the initial phase your upset could have been antibiotic induced

Now after ten days I would prefer rule out any infective origin

My next step will be a stool examination and if there are pus cells a culture report

In the mean time if you want emperical therapy :

Take a good pre and probiotic in place of sporolac

A seven day treatment with ofloxacin and ornidazole twice a day after meals

Avoid junk food and snacks and drinks from outside

If you are going for stool report do not start ofloxacin and ornidazole

Hope this helps
Am available for followup queries
Get well soon
Above answer was peer-reviewed by
Follow-up: Abdominal pain with loose stools after taking Azithromycin for sinus infection. On Sporlac and Nutriright 3 hours later
Thanks for the advice.

Can I start your suggested therapy to see If my issues go away? and go for stool test if my stomach does not improve?
Could you please suggest tablets for ofloxacin and ornidazole?
Answered by Dr. Ajit Naniksingh Kukreja 14 hours later

Thanks for your followup

Yes you may go ahead with the suggested treatment

Unfortunately the online forum rules do not allow us to prescribe medicines without examining the patient

You may take help of your doctor or chemist for the same

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept this reply and rate it

Get Well Soon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor